MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACORA BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. VACORA BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number VB10118
Medical Device Problem Codes Failure to Cycle (1142); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 11/2020.
 
Event or Problem Description
It was reported that during a biopsy of the thigh muscle, the probe allegedly stopped cycling while inside the patient, and the device allegedly was unable to be removed from the patient.It was further reported that the device was troubleshot while inside the patient and began working again.The device was then able to be removed from the patient and the tissue sample was obtained from the needle.There was no reported patient injury.

Brand Name
VACORA BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7912100
Report Number2020394-2018-01798
Device Sequence Number13902665
Product Code KNW
UDI-Device Identifier00801741079313
UDI-Public(01)00801741079313
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVB10118
Device Lot NumberHUCN3198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1